Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 63, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 29, 2005, 6:54 PM CDT for Crow Wing County, Minnesota. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2005, 6:54 PM CDT (23:54 UTC)
- Expired
- Jun 29, 2005, 8:02 PM CDT
- In force
- 68 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Crow Wing County, MN
The radar
The Duluth radar (KDLH), 147 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -355 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:45 PM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jun 29, 2:45 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 245 PM CDT WED JUN 29 2005 .DISCUSSION...MAIN CONCERN IS ON SEVERE POTENTIAL TONIGHT. SFC LOW COMPLEX IN THE DAKOTAS EXPECTED TO MOVE INTO SOUTHERN MANITOBA. THIS WILL PUSH A STRONG COLD FRONT FOR LATE JUNE INTO THE FA TONIGHT. NUMEROUS TSRA EXPECTED AHEAD OF THIS FRONT AND SPREADING FROM W TO E. SOME TSRA TO REACH SEVERE LEVELS...BUT EASTERLY FLOW OFF OF LAKE SUPERIOR AND WIDESPREAD CLOUD COVER IS KEEPING ATMOSPHERE OVER THE FA VERY STABLE. IT WILL TAKE THE SFC LOW TO MOVE CLOSER TO THE FA BEFORE THE ATMOSPHERE DESTABILIZES ENOUGH TO SEE ANY SEVERE TSRA. WILL REMOVE THE MENTION OF SEVERE FROM THE GRIDS/ZONES DUE TO THIS UNCERTAINTY. THE LOW THEN SLOWLY CROSSES INTO ONTARIO WITH THE COLD FRONT SWEEPING THROUGH THE FA. THE DRY SLOT MOVES ACROSS THE SOUTHERN PORTION OF THE FA THURSDAY MORNING AND HAVE ADJUSTED THE GRIDS TO REPRESENT THE DRY SLOT IMPACTING THE FA. BY THURSDAY AFTERNOON...CAA AND WRAPAROUND -SHRA WILL COVER THE FA. THE SFC LOW MOVES INTO NE ONTARIO BY 12Z FRIDAY WITH SOME LINGERING -SHRA OVER THE FA EARLY... DIMINISHING OVERNIGHT. QUIET WEATHER ON FRIDAY AS A SFC HIGH DRIFTS OVERHEAD. AFTER A COOL START...WAA BEGINS IN THE AFTERNOON FOR A NICE RECOVERY IN TEMPS. THE HIGH MAINTAINS ITS INFLUENCE OVER THE FA FRIDAY NIGHT. NEXT ROUND OF TSRA PROGGED FOR SATURDAY THROUGH SUNDAY NIGHT AS THE NEXT SFC LOW/FRONTAL BOUNDARY AFFECTS THE FA. .AVIATION...WIDESPREAD MVFR AND IFR CONDITIONS WILL PERSIST THROUGH THE NIGHT...AS A WARM FRONT WILL REMAIN SOUTH OF OUR AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING...AND CONTINUE FOR THE REST OF THE NIGHT. SOME OF THESE STORMS MAY BE SEVERE. MAINLY VFR AND MVFR CONDITIONS WILL PREVAIL ON THURSDAY...ALONG WITH SOME SHOWERS. && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. GSF/DAP
Hazardous weather outlook, Jun 29, 12:06 PM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 1206 PM CDT WED JUN 29 2005 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-301230- ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON- KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS- PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA- S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN- 1206 PM CDT WED JUN 29 2005 ...MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS A PORTION OF EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. THE MODERATE RISK AREA IS SOUTH OF A LINE FROM PINE CITY TO TRADE LAKE. MAJOR SUPERCELLS WITH TORNADOES...LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. THE BULK OF THE SEVERE WEATHER IS EXPECTED BY LATE AFTERNOON AND WILL CONTINUE THIS EVENING. THE REST OF NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN IS IN A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL RETURN SATURDAY AND CONTINUE THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED BY LATE AFTERNOON. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH GSF
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:14 PM CDT | Severe Thunderstorm Warning | DLH | Cass | 46 min |
| Jun 29, 6:31 PM CDT | Severe Thunderstorm Warning | DLH | Cass | 64 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.